Roslan Hasni1, Fateme Movahedi2, Hailiza Kamarulhaili3, Mohammad Hadi Akhbari4
1Special Interest Group on Modeling and Data Analytics (SIGMDA) Faculty of Computer Science and Mathematics, Universiti Malaysia Terengganu, 21030 Kuala Nerus, Terengganu, Malaysia
2Department of Mathematics, Faculty of Sciences, Golestan University, Gorgan, Iran
3School of Mathematical Science, Universiti Sains Malaysia, 11800 USM Penang, Malaysia, 11800 USM Penang, Malaysia
4Department of Mathematics, Estahban Branch Islamic Azad University, Estahban, Iran
Abstract:

Let \( G=(V,E) \) be a simple connected graph with vertex set \( G \) and edge set \( E \). The harmonic index of graph \( G \) is the value \( H(G)=\sum_{uv\in E(G)} \frac{2}{d_u+d_v} \), where \( d_x \) refers to the degree of \( x \). We obtain an upper bound for the harmonic index of trees in terms of order and the total domination number, and we characterize the extremal trees for this bound.

Y. M. Borse1, S. R. Shaikh1, J. B. Saraf1
1Department of Mathematics, Savitribai Phule Pune University, Ganeshkhind, Pune 411007, India
Abstract:

One of the fundamental properties of the hypercube \( Q_n \) is that it is bipancyclic as \( Q_n \) has a cycle of length \( l \) for every even integer \( l \) with \( 4 \leq l \leq 2^n \). We consider the following problem of generalizing this property: For a given integer \( k \) with \( 3 \leq k \leq n \), determine all integers \( l \) for which there exists an \( l \)-vertex, \( k \)-regular subgraph of \( Q_n \) that is both \( k \)-connected and bipancyclic. The solution to this problem is known for \( k = 3 \) and \( k = 4 \). In this paper, we solve the problem for \( k = 5 \). We prove that \( Q_n \) contains a \( 5 \)-regular subgraph on \( l \) vertices that is both \( 5 \)-connected and bipancyclic if and only if \( l \in \{32, 48\} \) or \( l \) is an even integer satisfying \( 52 \leq l \leq 2^n \). For general \( k \), we establish that every \( k \)-regular subgraph of \( Q_n \) has \( 2^k, 2^k + 2^{k-1} \) or at least \( 2^k + 2^{k-1} + 2^{k-3} \) vertices.

Xuemei Liu1, Mengli Zhang1
1College of Science, Civil Aviation University of China, Tianjin 300300, China
Abstract:

Coded caching technology can better alleviate network traffic congestion. Since many of the centralized coded caching schemes now in use have high subpacketization, which makes scheme implementation more challenging, coded caching schemes with low subpacketization offer a wider range of practical applications. It has been demonstrated that the coded caching scheme can be achieved by creating a combinatorial structure named placement delivery array (PDA). In this work, we employ vector space over a finite field to obtain a class of PDA, calculate its parameters, and consequently achieve a coded caching scheme with low subpacketization. Subsequently, we acquire a new MN scheme and compare it with the new scheme developed in this study. The subpacketization \(F\) of the new scheme has significant advantages. Lastly, the number of users \(K\), cache fraction \(\frac{M}{N}\), and subpacketization \(F\) have advantages to some extent at the expense of partial transmission rate \(R\) when compared to the coded caching scheme in other articles.

David Avis1,2, Duc A. Hoang3
1Graduate School of Informatics, Kyoto University, Japan
2School of Computer Science, McGill University, Canada
3VNU University of Science, Vietnam National University, Hanoi, Vietnam
Abstract:

We continue the study of Token Sliding (reconfiguration) graphs of independent sets initiated by the authors in an earlier paper [Graphs Comb. 39.3, 59, 2023]. Two of the topics in that paper were to study which graphs \(G\) are Token Sliding graphs and which properties of a graph are inherited by a Token Sliding graph. In this paper, we continue this study specializing in the case of when \(G\) and/or its Token Sliding graph \(\mathsf{TS}_k(G)\) is a tree or forest, where \(k\) is the size of the independent sets considered. We consider two problems. The first is to find necessary and sufficient conditions on \(G\) for \(\mathsf{TS}_k(G)\) to be a forest. The second is to find necessary and sufficient conditions for a tree or forest to be a Token Sliding graph. For the first problem, we give a forbidden subgraph characterization for the cases of \(k=2,3\). For the second problem, we show that for every \(k\)-ary tree \(T\) there is a graph \(G\) for which \(\mathsf{TS}_{k+1}(G)\) is isomorphic to \(T\). A number of other results are given along with a join operation that aids in the construction of \(\mathsf{TS}_k\)-graphs.

Ahmad H. Alkasasbeh1, Danny Dyer1, Jared Howell2
1Department of Mathematics and Statistics, St. John’s Campus, Memorial University of Newfoundland, St. John’s, Newfoundland, Canada
2School of Science and the Environment, Grenfell Campus, Memorial University of Newfoundland, Corner Brook, Newfoundland, Canada
Abstract:

In this paper, we introduce graceful and near graceful labellings of several families of windmills. In particular, we use Skolem-type sequences to prove (near) graceful labellings exist for windmills with \(C_{3}\) and \(C_{4}\) vanes, and infinite families of \(3,5\)-windmills and \(3,6\)-windmills. Furthermore, we offer a new solution showing that the graph obtained from the union of \(t\) 5-cycles with one vertex in common (\(C_{5}^{t}\)) is graceful if and only if \(t \equiv 0, 3 \pmod{4}\) and near graceful when \(t \equiv 1, 2 \pmod{4}\).

Marilena Barnabei1, Niccolo Castronuovo2, Matteo Silimbani3
1P.A.M. Universit\`a di Bologna, 40126, Italy
2Liceo “A. Einstein”, Rimini, 47923, Italy
3Istituto Comprensivo “E. Rosetti”, Forlimpopoli, 47034, Italy
Abstract:

We study groups generated by sets of pattern avoiding permutations. In the first part of the paper, we prove some general results concerning the structure of such groups. In particular, we consider the sequence \((G_n)_{n \geq 0}\), where \(G_n\) is the group generated by a subset of the symmetric group \(S_n\) consisting of permutations that avoid a given set of patterns. We analyze under which conditions the sequence \((G_n)_{n \geq 0}\) is eventually constant. Moreover, we find a set of patterns such that \((G_n)_{n \geq 0}\) is eventually equal to an assigned symmetric group. Furthermore, we show that any non-trivial simple group cannot be obtained in this way and describe all the non-trivial abelian groups that arise in this way. In the second part of the paper, we carry out a case-by-case analysis of groups generated by permutations avoiding a few short patterns.

Sezer Sorgun1, Esma Elyemani1
1Department of Mathematics, Nevsehir Haci Bektacs Veli University, Nevsehir 50300, Turkey
Abstract:

We consider the eccentric graph of a graph \(G\), denoted by \(\mathrm{ecc}(G)\), which has the same vertex set as \(G\), and two vertices in the eccentric graph are adjacent if and only if their distance in \(G\) is equal to the eccentricity of one of them. In this paper, we present a fundamental requirement for the isomorphism between \(\mathrm{ecc}(G)\) and the complement of \(G\), and show that the previous necessary condition given in the literature is inadequate. Also, we obtain that the diameter of \(\mathrm{ecc}(T)\) is at most 3 for any tree and get some characterizations of the eccentric graph of trees.

Nayana Shibu Deepthi1
1Department of Pure and Applied Mathematics, Graduate School of Information Science and Technology, Osaka University, Suita, Osaka 565-0871, Japan
Abstract:

Let \(G\) be a finite simple undirected \((p, q)\)-graph, with vertex set \(V(G)\) and edge set \(E(G)\) such that \(p = |V(G)|\) and \(q = |E(G)|\). A super edge-magic total labeling \(f\) of \(G\) is a bijection \(f \colon V(G) \cup E(G) \longrightarrow \{1, 2, \dots, p+q\}\) such that for all edges \(uv \in E(G)\), \(f(u) + f(v) + f(uv) = c(f)\), where \(c(f)\) is called a magic constant, and \(f(V(G)) = \{1, \dots, p\}\). The minimum of all \(c(f)\), where the minimum is taken over all the super edge-magic total labelings \(f\) of \(G\), is defined to be the super edge-magic total strength of the graph \(G\). In this article, we work on certain classes of unicyclic graphs and provide evidence to conjecture that the super edge-magic total strength of a certain family of unicyclic \((p, q)\)-graphs is equal to \(2q + \frac{n+3}{2}\).

Sarfraz Ahmad1, Muhammad Kamran Siddiqui1, Muhammad Arfan Ali2, Muhammed Nadeem3
1Department of Mathematics, Comsats University Islamabad, Lahore Campus, Pakistan
2Department of Mathematics, Virtual University of Pakistan, 54-Lawrence Road, Lahore, Pakistan
3Lahore Garrison University, Lahore, 54000, Pakistan
Abstract:

For a poset \(P = C_a \times C_b\), a subset \(A \subseteq P\) is called a chain blocker for \(P\) if \(A\) is inclusion-wise minimal with the property that every maximal chain in \(P\) contains at least one element of \(A\), where \(C_i\) is the chain \(1 < \cdots < i\). In this article, we define the shelter of the poset \(P\) to give a complete description of all chain blockers of \(C_5 \times C_b\) for \(b \geq 1\).

Jen-Tse Wang1, Cheng-Chih Huang2
1Department of Information Management, Hsiuping University of Science and Technology, Taichung, Taiwan 412
2Department of Computer Science and Information Engineering, National Taichung University of Science and Technology, Taichung, Taiwan 403
Abstract:

This project aims at investigating properties of channel detecting codes on specific domains \(1^+0^+\). We focus on the transmission channel with deletion errors. Firstly, we discuss properties of channels with deletion errors. We propose a certain kind of code that is a channel detecting (abbr. \(\gamma\)-detecting) code for the channel \(\gamma = \delta(m, N)\) where \(m < N\). The characteristic of this \(\gamma\)-detecting code is considered. One method is provided to construct \(\gamma\)-detecting code. Finally, we also study a kind of special channel code named \(\tau(m, N)\)-srp code.

Xiujun Zhang1,2, Muhammad Aamer Rashid3, Sarfraz Ahmad3, Muhammad Imran4,5, Shehnaz Akhter5, Muhammad Kamran Siddiqui3
1School of Information Science and Engineering, Chengdu University,   Chengdu,  China
2Key Laboratory of Pattern Recognition and Intelligent Information Processing Institutions of Higher Education of Sichuan Province, Chengdu University,Chengdu 610106, China
3Department of Mathematics, Comsats University Islamabad, Lahore Campus, Pakistan
4Department of Mathematical Sciences, United Arab Emirates University, Al Ain, United Arab Emirates
5Department of Mathematics,School of Natural Sciences, National University of Sciences and Technology, Sector H-12, Islamabad, Pakistan
Abstract:

A chemical structure specifies the molecular geometry of a given molecule or solid in the form of atom arrangements. One way to analyze its properties is to simulate its formation as a product of two or more simpler graphs. In this article, we take this idea to find upper and lower bounds for the generalized Randić index \(\mathcal{R}_{\alpha}\) of four types of graph products, using combinatorial inequalities. We finish this paper by providing the bounds for \(\mathcal{R}_{\alpha}\) of a line graph and rooted product of graphs.

R. Ponraj1, J. Maruthamani2
1Department of Mathematics, Sri Paramakalyani College, Alwarkurichi-627412,Tamilnadu, India
2Department of Mathematics Manonmaniam Sundarnar University, Abishekapatti, Tirunelveli-627012,Tamilnadu, India
Abstract:

Let \(G\) be a \((p, q)\) graph. Let \(f: V(G) \to \{1, 2, \ldots, k\}\) be a map where \(k \in \mathbb{N}\) is a variable and \(k > 1\). For each edge \(uv\), assign the label \(\gcd(f(u), f(v))\). \(f\) is called \(k\)-Total prime cordial labeling of \(G\) if \(\left|t_{f}(i) – t_{f}(j)\right| \leq 1\), \(i, j \in \{1, 2, \ldots, k\}\) where \(t_{f}(x)\) denotes the total number of vertices and edges labeled with \(x\). A graph with a \(k\)-total prime cordial labeling is called \(k\)-total prime cordial graph. In this paper, we investigate the 4-total prime cordial labeling of some graphs like dragon, Möbius ladder, and corona of some graphs.

Zhen-Bin Gao1, Wai Chee Shiu2, Sin-Min Lee3, Gee-Choon Lau4
1College of General Education, Guangdong University of Science and Technology, Dongguan, 523000, P.R. China
2Department of Mathematics, The Chinese University of Hong Kong, Shatin, Hong Kong, P.R. China.
31786, Plan Tree Drive, Upland, CA 91784, USA
4College of Computing, Informatics & Mathematics, Universiti Teknologi MARA (Segamat Campus), 85000 Malaysia
Abstract:

Let \(G = (V, E)\) be a graph with vertex set \(V\) and edge set \(E\). An edge labeling \(f: E \to Z_{2}\) induces a vertex labeling \(f^{+} : V \to Z_{2}\) defined by \( f^{+}(v) \equiv \sum_{uv \in E} f(uv) \pmod 2 \), for each vertex \(v \in V\). For \(i \in Z_{2}\), let \( v_{f}(i) = |\{v \in V : f^+(v) = i\}| \) and \( e_{f}(i) = |\{e \in E : f(e) = i\}| \). An edge labeling \(f\) of a graph \(G\) is said to be edge-friendly if \( |e_{f}(1) – e_{f}(0)| \le 1 \). The set \(\{v_f(1) – v_f(0) : f \text{ is an edge-friendly labeling of } G\}\) is called the full edge-friendly index set of \(G\). In this paper, we shall determine the full edge-friendly index sets of one point union of cycles.

Muhammad Shahzad1, Muhammad Ahsan Asim2, Roslan Hasni3, Ali Ahmad4
1Faculty of Computing Sciences, Gulf College, Muscat, 133, Oman
2Division of Computing, Analytics and Mathematics, School of Science and Engineering, University of Missouri-Kansas City, MO 64110, USA
3Special Interest Group on Modeling and Data Analytics (SIGMDA), Faculty of Ocean Engineering Technology and Informatics, Universiti Malaysia Terengganu, 21030 Kuala Nerus, Terengganu, Malaysia
4Department of Information Technology and Security, College of Computer Sciences and Information Technology, Jazan University, Jazan, 45142, Saudi Arabia
Abstract:

After the Chartrand definition of graph labeling, since 1988 many graph families have been labeled through mathematical techniques. A basic approach in those labelings was to find a pattern among the labels and then prove them using sequences and series formulae. In 2018, Asim applied computer-based algorithms to overcome this limitation and label such families where mathematical solutions were either not available or the solution was not optimum. Asim et al. in 2018 introduced the algorithmic solution in the area of edge irregular labeling for computing a better upper-bound of the complete graph \(es(K_n)\) and a tight upper-bound for the complete \(m\)-ary tree \({es(T}_{m,h})\) using computer-based experiments. Later on, more problems like complete bipartite and circulant graphs were solved using the same technique. Algorithmic solutions opened a new horizon for researchers to customize these algorithms for other types of labeling and for more complex graphs. In this article, to compute edge irregular \(k\)-labeling of star \(S_{m,n}\) and banana tree \({BT}_{m,n}\), new algorithms are designed, and results are obtained by executing them on computers. To validate the results of computer-based experiments with mathematical theorems, inductive reasoning is adopted. Tabulated results are analyzed using the law of double inequality and it is concluded that both families of trees observe the property of edge irregularity strength and are tight for \(\left\lceil \frac{|V|}{2} \right\rceil\)-labeling.

Sizhong Zhou1
1School of Science, Jiangsu University of Science and Technology, Zhenjiang, Jiangsu 212100, P. R. China
Abstract:

A graph \(G\) is called a fractional ID-\((g,f)\)-factor-critical covered graph if for any independent set \(I\) of \(G\) and for every edge \(e \in E(G-I)\), \(G-I\) has a fractional \((g,f)\)-factor \(h\) such that \(h(e) = 1\). We give a sufficient condition using degree condition for a graph to be a fractional ID-\((g,f)\)-factor-critical covered graph. Our main result is an extension of Zhou, Bian, and Wu’s previous result [S. Zhou, Q. Bian, J. Wu, A result on fractional ID-\(k\)-factor-critical graphs, Journal of Combinatorial Mathematics and Combinatorial Computing 87(2013) 229–236] and Yashima’s previous result [T. Yashima, A degree condition for graphs to be fractional ID-\([a,b]\)-factor-critical, Australasian Journal of Combinatorics 65(2016) 191–199].

E-mail Alert

Add your e-mail address to receive upcoming issues of Ars Combinatoria.

Special Issues

The Combinatorial Press Editorial Office routinely extends invitations to scholars for the guest editing of Special Issues, focusing on topics of interest to the scientific community. We actively encourage proposals from our readers and authors, directly submitted to us, encompassing subjects within their respective fields of expertise. The Editorial Team, in conjunction with the Editor-in-Chief, will supervise the appointment of Guest Editors and scrutinize Special Issue proposals to ensure content relevance and appropriateness for the journal. To propose a Special Issue, kindly complete all required information for submission;